Results 1 to 4 of 4
Like Tree1Likes
  • 1 Post By Randy35
In serious need of advice for mom's withdrawal.
  1. #1
    HelplessDaughter is offline New Member
    Join Date
    Dec 2017
    Posts
    2

    Default In serious need of advice for mom's withdrawal.

    My mom has been on methadone for 30 years. Last January she started a slow detox. Three weeks ago she had to have a hip replacement and they put her on oxycodone for pain. She was taking about 30mg a day. When we left the hospital she was put on bed rest and was unable to go to the program to get her take homes of methadone. I did everything they asked to prove the doctors instructions but to no avail I wasn't able to get her meds for her. She decided to walk off at 19mg. The first week and a half was fine aport from running to the bathroom and having everything she ate go right through her. When we went to her follow up appointment she said she didn't want oxy anymore and wanted something less strong so they put her on tramadol. At the 15 hour mark of not having the oxy she got violently Ill. Vomiting, extreme body jerks, yawning, sneezing uncontrollably. Is this a oxy withdrawal or the methadone coming our since the oxy is gone?? I called the doc and he gave me on last script for her. 60 pills of 5 mg oxy to taper her off. Idk what to do and how to do it properly. This is day 15 without methadone and I just gave her 15mg of oxy today. It's easing the muscle jerks but she is still sick to her stomach and having cold and hot flashes and extreme anxiety. Anyone have some advice or guidance?

  2. #2
    Forceout is offline Member
    Join Date
    Oct 2017
    Posts
    324

    Default

    Hello Helpless Daughter!

    Welcome to this Forum!

    Unfortunately, I don't have the right experience to give you advice about the methadone/Oxy withdrawal.

    BUT, someone should come by before too long that knows more.

    Keep checking back.

    Hang in there.

    Forceout
    Last edited by Anonymous; 12-01-2017 at 11:08 PM. Reason: Misspell

  3. #3
    HelplessDaughter is offline New Member
    Join Date
    Dec 2017
    Posts
    2

    Default

    Thank you !!

  4. #4
    Randy35 is offline Platinum Member
    Join Date
    Apr 2014
    Posts
    3,302

    Default

    Quote Originally Posted by HelplessDaughter View Post
    My mom has been on methadone for 30 years. Last January she started a slow detox. Three weeks ago she had to have a hip replacement and they put her on oxycodone for pain. She was taking about 30mg a day. When we left the hospital she was put on bed rest and was unable to go to the program to get her take homes of methadone. I did everything they asked to prove the doctors instructions but to no avail I wasn't able to get her meds for her. She decided to walk off at 19mg. The first week and a half was fine aport from running to the bathroom and having everything she ate go right through her. When we went to her follow up appointment she said she didn't want oxy anymore and wanted something less strong so they put her on tramadol. At the 15 hour mark of not having the oxy she got violently Ill. Vomiting, extreme body jerks, yawning, sneezing uncontrollably. Is this a oxy withdrawal or the methadone coming our since the oxy is gone?? I called the doc and he gave me on last script for her. 60 pills of 5 mg oxy to taper her off. Idk what to do and how to do it properly. This is day 15 without methadone and I just gave her 15mg of oxy today. It's easing the muscle jerks but she is still sick to her stomach and having cold and hot flashes and extreme anxiety. Anyone have some advice or guidance?

    Hello, and Welcome to the forum!

    It's very nice of you join and seek help for your mom. You're a good daughter.

    Yes, your mom is most definitely is in Methadone wd's. No doubt about it. Methadone is not only a very strong drug, it has a very long half life of 24 up to 72 hours. The half life is how long half of a drug remains in the system. So as you take the Methadone it builds in the system. You have a build up of the drug, and that can sometimes be quite a large amount. Your mom being on the Methadone for 30 years (wow) would have a massive amount present in her system.

    Methadone clinics could care less about your mom. They only care about the money they can make in most cases. They proved it when they refused to continue giving her take home doses. I hated going to the clinic. Methadone was a horrible drug for me. Made me like a walking, talking zombie. I was a complete mess. I was taking/abusing 200+mgs daily. I finally got off switching to Suboxone. I tapered the Suboxone slowly and now going on 4 years clean.

    Here's what I would do if it were me in yoour moms shoes. The Methadone needs to continue to dissipate, and it will given some time. How much time varies from person to person because we all have different metabolism's. Mom will just have to tough it out at this point. Sooner or later the Oxy will do it's job completely and the Methadone will begin to ease up and be gone. I would give her the least amount of Oxy you can. When she begins feeling better you can then begin to taper off the Oxy. Taper it slow and steady, and have her take the Oxy at the same time(s) everyday.

    Try the Thomas Recipe for opiate wd. The recipe has helped many peole get through detox. Here's the link below for the recipe......

    https://www.drugs.com/forum/featured...wal-35169.html

    The recipe suggests using a benzo and I am not in favor of that as benzo's are highly addictive. I would leave that out unless your mom jhas been taking a benzo under doctors orders. The rest of the otems will help. Have her get out of the house if possible. Sitting around and watching the clock is no good. The mental part of this is a formidable one. It's a tough road to travel. Mom will have to use all the willpower and determination she has. You can help her with that by assuring her she will be ok given a little time.

    All I can think of for now. Hope this helps. Ask questions if you have them. And Please post often so we know how your mom is doing.
    I'll cheeck back later, and hopefully others will stop by with help and support. This is an Amazing place. Again, glad you're here.

    Randy
    Lvg nghtmare likes this.

Tags for this Thread

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  

1 2 3 4 5 6 7 8 9 10 11 12 13 14 15 16 17 18 19 20 21 22